Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 31, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 23, 2001, 1:08 PM EDT for Broward County, Miami-Dade County, Florida. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 23, 2001, 1:08 PM EDT (17:08 UTC)
- Expired
- Jun 23, 2001, 1:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Miami, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Broward County, FL, Miami-Dade County, FL
The radar
The Miami radar (KAMX), 50 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 1:15 PM EDT | Tornado F1 | Pembroke Pines, FL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.1 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2203 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 231708 SVRMIA FLC011-025-231745- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 108 PM EDT SAT JUN 23 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BROWARD COUNTY IN SOUTHEAST FLORIDA NORTHEASTERN MIAMI-DADE COUNTY IN SOUTHEAST FLORIDA * UNTIL 145 PM EDT * AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS OVER NORTH PERRY AIRPORT... MOVING EAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 145 PM EDT... COOPER CITY AND SUNSHINE RANCHES AND PEMBROKE PINES AND DAVIE NORTH PERRY AIRPORT AND CAROL CITY HOLLYWOOD DANIA BEACH HALLANDALE AND AVENTURA HAIL UP TO 3/4 INCHES IN DIAMETER HAS BEEN REPORTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. LAT...LON 2612 8036 2594 8039 2587 8005 2610 8001 .END
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 9:00 AM EDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jun 23, 9:00 AM EDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 900 AM EDT SAT JUN 23 2001 GOES SOUNDER DOES SHOW SOME DRIER AIR TO OUR SOUTH...HOWEVER NOT ENOUGH TO LOWER ANY PROBABILITIES. WILL UPDATE? ZONES ONLY TO REMOVE THE MENTION OF MORNING TO MAKE THEM A LITTLE SHORTER FOR BROADCAST. .MIA...NONE.
In the hours before
Special weather statement, Jun 23, 9:00 AM EDT, 4 hours 8 minutes before
FLZ063-066>075-232000- SOUTH FLORIDA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 900 AM EDT SAT JUN 23 2001 ...SCATTERED STRONG THUNDERSTORMS MAINLY THIS AFTERNOON... SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON AND LAST INTO THE EARLY EVENING HOURS ACROSS SOUTH FLORIDA. THE ACTIVITY WILL TEND TO DEVELOP OVER THE WESTERN AND INTERIOR PORTIONS AND THEN DRIFT TO THE EAST. THIS WILL GIVE THE EASTERN METROPOLITAN AREAS OF PALM BEACH...BROWARD...AND MIAMI-DADE COUNTIES ANOTHER DAY OF THUNDERSTORMS WITH THE POSSIBILITY OF LOCALLY HEAVY RAIN. LOCALIZED MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS POSSIBLE. THESE STORMS WILL ALSO PRODUCE WIND GUSTS OF 45 TO 50 MPH AND FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. A FEW OF THE STORMS COULD BECOME SEVERE...THEREFORE SPOTTERS SHOULD REMAIN ALERT TODAY AND SHOULD MONITOR THE SITUATION. SPOTTER ACTIVATION MAY BE REQUIRED. FTOR ADDITIONAL INFORMATION VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/MIA.
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.